Journls JOURNAL OF PHARMACOLOGY AND PHARMACOTHERAPEUTICS Volume 6 · Issue 4 2015 · pp. 195–241
Search this issue

Cover: Journal of Pharmacology and Pharmacotherapeutics

Journal of Pharmacology and Pharmacotherapeutics

Volume 6, Issue 4

2015 · pp. 195–241 · 14 articles

Volume
6
Issue
4
Published
2015
Pages
195–241
Articles
14
Sections
5
ISSN
Print - 0976-500X, Online - 0976-5018
Journal
JPP

In this issue

Editorial

  1. Forum Article

    Trivializing assessment: A key factor in undermining the standards of medical education

    Manikandan S

    pp. 195–197 · DOI: 10.4103/0976-500X.171875 · Published 2015

    Examinations are an indispensable part of education both for students and teachers. The practical/clinical examination is an integral part of all summative assessments in medical training. In many departments throughout …

Research Paper

  1. Article

    A comparative study of the clinical efficacy and safety of agomelatine with escitalopram in major depressive disorder patients: A randomized, parallel‑group, phase IV study

    Chetan S. Urade, Sunil M. Mahakalkar, Prashant G. Tiple

    pp. 198–203 · DOI: 10.4103/0976-500X.171883 · Published 2015

    Objective: To compare the efficacy of agomelatine with escitalopram in the treatment of major depressive disorder (MDD), improve sleep in MDD patients and study the adverse effects of agomelatine. Materials and Methods: …

  2. Article

    Vasorelaxation of goat mesenteric artery is mediated by endothelial Na+‑K+‑ATPase

    R. Sathiskumar, Bimal Prasanna Mohanty, Subas Chandra Parija

    pp. 204–210 · DOI: 10.4103/0976-500X.171884 · Published 2015

    Objective: To examine the role of Na+‑K+‑ATPase and K+ channels in mediating vasorelaxation in the superior mesenteric artery of Capra hircus. Materials and Methods: Goat superior mesenteric artery (GSMA) was cut into 1.…

Case Report

  1. Article

    Successful management of malignant hyperpyrexia syndrome in a pediatric patient: What to do when dantrolene is not available?

    Priyanka Gupta, Geeta Kamal, Mayank Gupta

    pp. 211–213 · DOI: 10.4103/0976-500X.171873 · Published 2015

    Malignant hyperpyrexia syndrome (MHS) is a rare entity and may not be encountered by the anaesthesiologists throughout their professional career. Whenever it manifests can be a challenging task to manage and prove to be …

  2. Article

    Mirtazapine withdrawal‑induced mania

    Jitendra Kumar Verma, Satyakam Mohapatra

    pp. 214–215 · DOI: 10.4103/0976-500X.171878 · Published 2015

    Antidepressant withdrawal mania is not a commonly reported occurrence. To date, there is only one published report of hypomanic episode on withdrawal of mirtazapine. A case is presented herein of a patient who experience…

  3. Article

    Carbamazepine‑induced hypertension: A rare case

    Preeti Kharb, Niti Mittal, Mahesh C. Gupta

    pp. 216–218 · DOI: 10.4103/0976-500X.171879 · Published 2015

    A 74‑year‑old female with trigeminal neuralgia developed hypertension after the initiation of carbamazepine therapy. The time sequence of start of the suspected drug and onset of hypertension are consistent with the diag…

  4. Article

    Case Report A case of losartan-induced severe hyponatremia

    Saibal Das, Sanjib Bandyopadhyay, Anand Ramasamy, V. Vinoth Prabhu, Sudhakar Pachiappan

    pp. 219–221 · DOI: 10.4103/0976-500X.171880 · Published 2015

    This case report outlines a very rare case of losartan-induced severe hyponatremia in a 73-year-old type 2 diabetic patient. The patient was initiated with 50 mg daily oral losartan monotherapy for newly diagnosed modera…

  5. Article

    Sodium thiosulfate for the treatment of warfarin‑induced calciphylaxis in a nondialysis patient

    Emily J. Carrell, Allison Bell

    pp. 222–224 · DOI: 10.4103/0976-500X.171882 · Published 2015

    Calciphylaxis or uremic arteriolopathy is a complex process typically seen in patients with end‑stage renal disease, but has also been reported in patients with normal renal function. However, therapies for calciphylaxis…

  6. Article

    Kounis syndrome secondary to intravenous cephalosporin administration

    Sunkavalli Venkateswararao, Gopalan Rajendiran, Rathakrishnan Shanmuga Sundaram

    pp. 225–227 · DOI: 10.4103/0976-500X.171877 · Published 2015

    Kounis syndrome is a clinical condition due to hypersensitivity that culminates into acute coronary syndrome (ACS) which can be fatal. A 36‑year‑old male with no conventional coronary risk factors presented elsewhere wit…

  7. Article

    Carbimazole‑induced agranulocytosis

    Anisha Mohan, Siby Joseph, Neeraj Sidharthan, Dhanya Murali

    pp. 228–230 · DOI: 10.4103/0976-500X.171881 · Published 2015

    A 47 year old lady with hyperthyroidism for past 1½ years was initially on Carbimazole 20 mg orally then changed to 30 mg (during Hysterectomy) but was taking 10 mg for last 1 year. She had intermittent fever with severe…

  8. Article

    Etoricoxib‑ induced pleural effusion: A case for rational use of analgesics

    Nisahan Balasingam, Kumanan Thirunavukarasu, Gowry Selvaratnam

    pp. 231–232 · DOI: 10.4103/0976-500X.171876 · Published 2015

    Pleural effusion caused by drug is an uncommon event in clinical practice. Etoricoxib induced pleural effusion is an extremely rare. We describe a patient with pleural effusion as an adverse drug reaction of etoricoxib.

  1. Article

    An upcoming drug for onychomycosis: Tavaborole

    Neha Sharma, Dhruva Sharma

    pp. 236–239 · DOI: 10.4103/0976-500X.171870 · Published 2015

    Fungal infection of the nail as well as nail bed is termed as ‘onychomycosis’. It is caused by dermatophytes, non‑dermatophytic fungal species and yeasts like Candida albicans. It is traditionally treated by topical anti…

Erratum

  1. Article

    Erratum: Complete resistance after maximal dose of rocuronium

    pp. 240–240 · DOI: 10.4103/0976-500X.171885 · Published 2015

    In the article titled, “Complete resistance after maximal dose of rocuronium” published in pages 175‑178, issue 3, vol. 6 of Journal of Pharmacology and Pharmacotherapeutics,[1] the name of the fifth author is written in…

  2. Article

    Erratum: Inhaled insulin: A “puff” than a “shot” before meals

    pp. 241–241 · DOI: 10.4103/0976-500X.171886 · Published 2015

    In the article titled, “Inhaled insulin: A “puff” than a “shot” before meals” published in pages 126-129, Issue 3, Vol. 6 of Journal of Pharmacology and Pharmacotherapeutics,[1] the name of the seventh author of the arti…